MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX PUSHER; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX PUSHER; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00535000
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a naviflex rx pusher advanix pancreatic stent was to be used to treat stones in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.During preparation, hair was found inside the device packaging.There were no patient complications reported as a result of this event.Note: no further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a180104 captures the reportable event of foreign material present in device.
 
Additional Manufacturer Narrative
Blocks b5, d4 (lot number, expiration date), and h4 have been updated with additional information received on may 13, 2024.Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a180104 captures the reportable event of foreign material present in device.
 
Event or Problem Description
It was reported to boston scientific corporation that a naviflex rx pusher advanix pancreatic stent was to be used to treat stones in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.During preparation, hair was found inside the device packaging.There were no patient complications reported as a result of this event.Additional information received on may 13, 2024: the procedure was completed with another of the same device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blocks b5, d4 (lot number, expiration date), and h4 have been updated with additional information received on may 13, 2024.Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a180104 captures the reportable event of foreign material present in device.Block h11: an advanix biliary stent with naviflex rx delivery system was received for analysis.Visual examination of the returned device found the device's pouch is closed and there is a hair inside the pouch.The reported event of foreign material present in device was confirmed.Based on all the available information, the cause of the reported foreign material was likely due to a manufacturing deficiency.Boston scientific initiated a non-conforming events prevention (ncep) investigation to further investigate the foreign material present in device event.The ncep investigation concluded that the event was an isolated event due to human error during the manufacturing of lot 0031507911.A review of the manufacturing process found it likely that a step in the procedure was not followed.Per the cosmetic inspection procedure, hair is not allowed on the product and/or component.All applicable product builders were made aware of the event and the procedure was reviewed by all applicable product builders to heighten awareness of the requirements outlined in this manufacturing process.

Brand Name
NAVIFLEX RX PUSHER
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19297569
Report Number3005099803-2024-02210
Device Sequence Number20553727
Product Code FGE
UDI-Device Identifier08714729856207
UDI-Public08714729856207
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2024
Device Model NumberM00535000
Device Catalogue Number3500
Device Lot Number0031507911
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/13/2024
06/18/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/06/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown